Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS Northern Indiana

November 14, 2011Van Wert County, Ohio; Adams County, Wells County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Nov 14, 2011, 10:29 AM EST for Van Wert County, Ohio; Adams County, Wells County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2011, 10:29 AM EST (15:29 UTC)
Expired
Nov 14, 2011, 11:05 AM EST
In force
36 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IN, Wells County, IN, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 493 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
493 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WUUS53 KIWX 141529
SVRIWX
INC001-179-OHC161-141615-
/O.NEW.KIWX.SV.W.0233.111114T1529Z-111114T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EST MON NOV 14 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN WERT COUNTY IN WEST CENTRAL OHIO...
  CENTRAL WELLS COUNTY IN NORTHEAST INDIANA...
  ADAMS COUNTY IN NORTHEAST INDIANA...

* UNTIL 1115 AM EST

* AT 1025 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  8 MILES WEST OF BLUFFTON...AND MOVING EAST AT 60 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BLUFFTON...
  DECATUR AND MONROE...
  CONVOY AND OHIO CITY...
  VAN WERT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
KINGSLAND...MURRAY...VERA CRUZ...TOCSIN...CURRYVILLE...CRAIGVILLE...
MAGLEY...PETERSON...PREBLE...MONMOUTH...SALEM AND PLEASANT MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4084 8533 4094 8488 4094 8480 4095 8480
      4099 8462 4098 8447 4072 8448 4072 8479
      4069 8480 4067 8533
TIME...MOT...LOC 1529Z 251DEG 50KT 4076 8525
WIND...HAIL 60MPH 1.00IN

$$


JC
2 follow-up statements
164 
WWUS53 KIWX 141545
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 AM EST MON NOV 14 2011

INC179-141555-
/O.CAN.KIWX.SV.W.0233.000000T0000Z-111114T1615Z/
WELLS IN-
1045 AM EST MON NOV 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WELLS COUNTY IS
CANCELLED...

AT 1043 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED 
OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4076 8506 4089 8507 4094 8489 4094 8480
      4095 8480 4099 8462 4098 8447 4074 8448
TIME...MOT...LOC 1545Z 251DEG 47KT 4081 8499

$$

INC001-OHC161-141615-
/O.CON.KIWX.SV.W.0233.000000T0000Z-111114T1615Z/
ADAMS IN-VAN WERT OH-
1045 AM EST MON NOV 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EST
FOR VAN WERT AND NORTHERN ADAMS COUNTIES...

AT 1043 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 5 MILES WEST OF DECATUR...AND MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  DECATUR...
  CONVOY AND OHIO CITY...
  VAN WERT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PLEASANT
MILLS...RIVARE...WREN...MIDDLEBURY AND CAVETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4076 8506 4089 8507 4094 8489 4094 8480
      4095 8480 4099 8462 4098 8447 4074 8448
TIME...MOT...LOC 1545Z 251DEG 47KT 4081 8499
WIND...HAIL 60MPH 1.00IN

$$


JC
747 
WWUS53 KIWX 141605
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1105 AM EST MON NOV 14 2011

INC001-OHC161-141615-
/O.CAN.KIWX.SV.W.0233.000000T0000Z-111114T1615Z/
ADAMS IN-VAN WERT OH-
1105 AM EST MON NOV 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR VAN WERT AND NORTHERN ADAMS
COUNTIES IS CANCELLED...

AT 1102 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4076 8506 4089 8507 4094 8489 4094 8480
      4095 8480 4099 8462 4098 8447 4074 8448
TIME...MOT...LOC 1605Z 251DEG 47KT 4089 8466

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 6:17 AM EST, 4 hours 12 minutes earlier.

Area forecast discussion, Nov 14, 6:17 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
617 AM EST MON NOV 14 2011

.AVIATION.../12Z TAFS/

LOW OVER WRN MO IS EXPECTED TO MOVE RAPIDLY NE ACROSS NRN INDIANA
THIS AFTN. AS THE LOW APPROACHES SHOWERS ARE EXPECTED TO DEVELOP
NORTHWARD INTO NRN INDIANA. FCST TRACK OF LOW TO THE NORTH OF FWA
SHOULD ALLOW WK SFC BASED INSTABILITY TO SPREAD INTO NE INDIANA
SUGGESTING A CHC OF TSTMS AT FWA THIS AFTN. FOR NOW GIVEN
UNCERTAINTIES ON EXACT TRACK OF LOW AND AMOUNT OF INSTABILITY... LEFT
TS OUT OF TAF AND JUST ADDED CB THIS AFTN.

MVFR CIGS ACROSS CENTRAL IN/IL UP TO FWA ATTM SHOULD CONT TO
EXPAND THIS MORNING REACHING SBN ALONG WITH SOME SHOWERS BY
MIDDAY. LOW CLOUDS AND SHOWERS WILL CLEAR THE AREA THIS EVE AS LOW
MOVES RAPIDLY NE OUT OF THE AREA. RIDGE BUILDING INTO THE AREA
OVERNIGHT WILL PROVIDE LIGHT WINDS BUT DRY AIRMASS AND LINGERING
HIGH CLOUDS SHOULD PREVENT FOG FROM FORMING AT THE TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 418 AM EST MON NOV 14 2011/

SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/

SHRTWV MOVG RAPIDLY EAST ACROSS THE CENTRAL PLAINS THIS MORNING IN
BASE OF BROAD TROF OVER CENTRAL NOAM. STRENGTHENING/BACKING LLJ
AHEAD OF THIS FEATURE ACROSS MO WAS RESULTING IN LOW LEVEL ISENT
LIFT OVER CENTRAL IL/IN CAUSING SCT SHOWERS/TSTMS IN THIS AREA. SFC
LOW EXPECTED TO GRADUALLY STRENGTHEN AS IT MOVES ENE ALONG THE
STALLED OUT FRONTAL BOUNDARY WHICH EXTENDED FROM WRN LAKE ERIE WSW
INTO MO. SOME NORTHWARD MOVEMENT OF THE STALLED FRONTAL BOUNDARY
LIKELY AHEAD OF THE WAVE TODAY WHICH SHOULD RESULT IN HIGH TEMPS IN
THE L-M60S ACROSS THE SE 1/2 OF THE CWA AND IN THE M50S NW. DWPTS IN
U50S/L60S SOUTH OF THE FRONT OVER SE MO/SRN IL EXPECTED TO ADVECT
NORTHWARD INTO SERN PORTION OF CWA. THIS SHOULD ALLOW FOR WK SFC
BASED INSTABILITY TO DEVELOP IN THIS AREA WITH CAPES AROUND 500J/KG.
STRONG WIND FIELDS AND LOW LEVEL/DEEP LAYER SHEAR SUGGESTS LOW
TOPPED SUPERCELLS AND BOWING LINE SEGMENTS ARE PSBL WITH THE
CONVECTION OVER SERN PORTION OF THE CWA THIS AFTN. EXPANDED SLIGHT
CHANCE OF TSTMS TO REMAINDER OF THE CWA WHERE SOME ELEVATED
INSTABILITY IS EXPECTED AND ADDED POTENTIAL FOR SVR STORMS TO
GRIDS/HWO ACROSS THE SE THIS AFTN.

WAVE WILL LIFT NE OF THE AREA THIS EVE PUSHING CDFNT SE OF THE CWA.
DECREASING CLOUDINESS EXPECTED ACROSS THE AREA BEHIND THE FRONT THIS
EVE... HWVR WITH WSWLY FLOW ALOFT CONTG...CIRRUS SHIELD WILL LIKELY
PERSIST ACROSS THE SERN PORTION OF THE CWA WHICH SHOULD LIMIT TEMP
FALLS THERE DESPITE RIDGING AND LIGHTER WINDS MOVG INTO THE AREA.
LOWS EXPECTED TO RANGE FROM THE U30S NW TO THE U40S SE.

BY TUE CLOSED LOW OVER BAJA IS EXPECTED TO GET DRAWN EASTWARD TO ERN
TX WHERE IT WILL BE IN THE PROCESS OF SHEARING OUT IN THE PRESENCE
OF THE STRONGER WESTERLIES ASSOCIATED WITH BROAD CENTRAL NOAM TROF
WHICH SHOULD BE DIGGING/AMPLIFYING ACROSS THE NRN PLAINS. SRN SYSTEM
WILL LIKELY CAUSE OLD FRONTAL BOUNDARY TO AGAIN BECOME ACTIVE WITH
SHOWERS AND TSTMS BUT EXPECT THIS PRECIP TO REMAIN S-SE OF OUR CWA.
RATHER STRONG SFC CDFNT ASSOCIATED WITH SHRTWV DIGGING INTO THE NRN
PLAINS TUE AND PROGRESSING INTO THE UPR GRTLKS TUE NGT IS EXPECTED
TO MOVE ACROSS OUR CWA TUE EVE. GIVEN LACK OF MOISTURE AND STRONGER
FORCING ASSOCIATED WITH THIS SYSTEM REMAINING TO OUR NORTH... FCST
DRY CONDITIONS TO CONT TUE NGT IN OUR AREA. CAA BEHIND TODAY'S WAVE
SHOULD BE SHORT LIVED AS WAA DEVELOPS AHEAD OF THE FRONT TUE
ALLOWING HIGHS AGAIN WELL ABOVE NORMAL IN THE U50S/L60S. RATHER
STRONG CAA TUE NIGHT SHOULD ALLOW TEMPS TO FALL INTO THE M30S WITH
DRY AIRMASS MOVG INTO THE AREA CLEARING SKIES EVEN DOWNWIND OF LAKE
MICHIGAN DESPITE SOME WK LAKE INDUCED INSTABILITY.

LONG TERM...
WEDNESDAY THROUGH SUNDAY...A VERY CHILLY AIRMASS WILL BE MOVING
INTO THE FORECAST AREA AT THE START OF THIS PERIOD. FOR THIS
PACKAGE...HAVE BLENDED THE GFS AND THE ECMWF. THESE MODELS GENERALLY
WERE TRENDING A LITTLE SLOWER WITH THE ARRIVAL OF THE COLD AIR. THE
GFS MEX IS 5 DEGREES WARMER WITH THE LOW WEDNESDAY NIGHT...COMPARED
24F WITH 29F ON THE 14/00Z RUN. THE GFS MEX LOW OF 25F THURSDAY
NIGHT LOOKS TOO COLD GIVEN HOW FAST WARM AIR ADVECTION INCREASES.
KEPT LOWS THURSDAY NIGHT AROUND 30F...IN LINE WITH THE CANADIAN
EPSGRAMS...WITH A BULK OF THEIR LOWS CLOSE TO 30 DEGREES. AS FOR
PRECIPITATION...LOW LEVEL THICKNESSES SUPPORT ALL SNOW INTO
THURSDAY. GIVEN A VERY MARGINAL LAKE EFFECT FETCH...KEPT A CHANCE
FOR SNOW OVER JUST FAR NORTHERN BERRIEN COUNTY WEDNESDAY INTO
WEDNESDAY NIGHT. OTHERWISE...WARM AIR ADVECTION WILL INCREASE
FRIDAY...WITH SOME MOISTURE RETURNING SATURDAY. IT LOOKS LIKE THE
BEST CHANCE FOR RAIN WILL BE SATURDAY NIGHT GIVEN THE ANTICIPATED
COLD FRONT PASSAGE WITH LOW LEVEL CONVERGENCE. HAVE ADJUSTED RAIN
CHANCES IN THIS REGARD AFTER NWS OFFICE COORDINATION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...JT
Hazardous weather outlook, Nov 14, 9:31 AM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 AM EST MON NOV 14 2011

INZ008-009-013-015>018-020-022>027-032>034-OHZ001-002-004-005-015-
016-024-025-151445-
NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
931 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...WITH THE GREATER COVERAGE
THIS AFTERNOON. SOME OF THE STORMS COULD BE SEVERE THIS
AFTERNOON...GENERALLY ALONG AND SOUTH OF ROUTE 24. DAMAGING
WIND...LARGE HAIL...AND ISOLATED TORNADOES ARE THE MAIN SEVERE
WEATHER THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE
STRONGER THUNDERSTORMS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>007-012-014-MIZ081-151445-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-STARKE-MARSHALL-
HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...HILLSDALE
931 AM EST MON NOV 14 2011 /831 AM CST MON NOV 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE WITH LARGE HAIL AND ISOLATED DAMAGING WINDS
AS THE MAIN THREATS. THE THREAT OF SEVERE WEATHER WILL END BY
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ077>080-151445-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER
931 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-151445-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
931 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE MUCH OF THIS
PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Nov 14, 9:52 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 AM EST MON NOV 14 2011

INZ023>025-032-141515-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
952 AM EST MON NOV 14 2011

AT 947 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF SWEETSER...OR 11 MILES SOUTHEAST
OF GRISSOM AFB...MOVING NORTHEAST AT 60 MPH.

ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING
AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MARION AND LA FONTAINE...
  VAN BUREN...
  JALAPA...
  BANQUO...HANFIELD AND LAKE WOOD...
  LANCASTER...PLEASANT PLAIN AND MOUNT ETNA...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4058 8587 4058 8596 4063 8597 4083 8547
      4054 8546 4054 8587
TIME...MOT...LOC 1451Z 246DEG 51KT 4060 8590

JC
Special weather statement, Nov 14, 10:09 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 AM EST MON NOV 14 2011

OHZ016-024-025-141530-
ALLEN OH-PUTNAM OH-VAN WERT OH-
1009 AM EST MON NOV 14 2011

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...EXTREME
SOUTHEASTERN PAULDING...VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES...

AT 1006 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OHIO CITY...OR 9 MILES SOUTHWEST OF VAN
WERT...MOVING EAST AT 60 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  DELPHOS...
  OTTOVILLE...
  JONESTOWN...
  MIDDLE POINT AND VENEDOCIA...
  NEEDMORE...SOUTHWORTH AND WETZEL...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4073 8464 4073 8471 4072 8472 4084 8475
      4101 8429 4078 8422
TIME...MOT...LOC 1510Z 251DEG 50KT 4079 8462

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 10:09 AM ESTSpecial Weather StatementIWXVan Wert21 min
Nov 14, 3:14 PM ESTSevere Thunderstorm WarningIWXDefiance, Henry, Williams31 min
Nov 14, 3:37 PM ESTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry23 min
Nov 14, 4:20 PM ESTAreal Flood AdvisoryIWXDefiance, Henry, Paulding, Putnam, Van Wert3 hr
Nov 14, 5:14 PM ESTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert28 min
Nov 13, 10:05 PM ESTSmall Craft AdvisoryIWX8 hr
Nov 14, 9:52 AM ESTSpecial Weather StatementIWXHuntington23 min
Nov 14, 10:04 AM ESTSevere Thunderstorm WarningIWXGrant, Huntington, Wabash, Wells26 min
Nov 14, 1:40 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White50 min
Nov 14, 2:15 PM ESTTornado WarningIWXCass, Fulton, Pulaski, White30 min
Nov 14, 2:23 PM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko, Miami, Wabash52 min
Nov 14, 2:26 PM ESTTornado WarningIWXWhite34 min
Nov 14, 2:43 PM ESTSpecial Weather StatementIWXDeKalb32 min
Nov 14, 2:47 PM ESTSevere Thunderstorm WarningIWXKosciusko, Whitley43 min
Nov 14, 2:56 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, Wabash34 min
Nov 14, 3:05 PM ESTSevere Thunderstorm WarningIWXAllen, Whitley40 min
Nov 14, 3:27 PM ESTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash36 min
Nov 14, 3:34 PM ESTSevere Thunderstorm WarningIWXAllen17 min
Nov 14, 3:48 PM ESTSevere Thunderstorm WarningIWXCass, Miami, Wabash27 min
Nov 14, 3:55 PM ESTTornado WarningIWXCass, Grant, Miami, Wabash35 min
Nov 14, 4:16 PM ESTTornado WarningIWXBlackford, Grant, Huntington, Wabash, Wells29 min
Nov 14, 4:44 PM ESTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells31 min
Nov 14, 5:35 PM ESTSpecial Weather StatementIWXBlackford, Jay25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.